# SDR 2009FA0000979

- Difficulty date: October 5, 2009
- Submitted: November 20, 2009
- Operation: General aviation
- Aircraft: N41487
- Make and model: Piper PA-28-181
- Aircraft serial: 2843179
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Support
- Part number: 96819000
- Condition: Cracked
- Location: Seat Back
- Part time: 7,200 hours
- Component: Seat Assy
- Component part number: 89026003
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT AND COPILOT SEAT BACK SUPPORTS (ITEMS 50 AND 50A, FIG 34, PG 1F14 OF PIPER PN 761-898) WERE FOUND CRACKED AT SEAT CLIP (ITEM 52) DURING 100 HR INSP.  IT IS SUSPECTED THAT THE CAUSE OF THE DEFECT IS INDIVIDUALS LEANING AGAINST THE SEAT BACKS TO AID IN ENTRY TO THE COCKPIT, CAUSING THE SEAT CLIPS (ITEM 52)  TO CRACK IN HALF AND OVER TIME, THE SUPPORTS (ITEMS 50 AND 50A) TO BEGIN CRACKING.  IT IS RECOMMENDED THAT DOUBLERS BE INSTALLED ON THE SUPPORTS, AT THE AFFECTED AREA USING .040" 2024T3 ALUMINUM SHEET, 8 EA MS20470AD4-4 RIVETS, AND 4 EA CR3243-4-4 CHERRY RIVETS TO INSTALL SEAT CLIP OVER NEW DOUBLER.  (K)
